MAUDE Adverse Event Report: ZIMMER BIOMET, INC. GREATER TROCHANTER FEMORAL NAIL; PROSTHESIS, TRAUMA

ZIMMER BIOMET, INC. GREATER TROCHANTER FEMORAL NAIL; PROSTHESIS, TRAUMA
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: item#: 47249236013; greater trochanter femoral nail; lot#: 63948458 (b)(4).Foreign report source: (b)(6).The product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2020-00033, 0001822565-2020-00133, 0001822565-2020-00134, 0001822565-2020-00135, 0001822565-2020-00136, 0001822565-2020-00138, 0001822565-2020-00140, 0001822565-2020-00141, 0001822565-2020-00142, 0001822565-2020-00144.
 
Event or Problem Description
It was reported that the holes of proximal side of the greater trochanter femoral nail had holes for left side.No patient involvement.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d10, g4, g7, h1, h2, h3, h4, h6, h10 the complaint sample was evaluated and the reported event was confirmed.The visual inspection noted that the holes machined are in an incorrect orientation in relation to the nail.Device history record was reviewed and no discrepancies were found.The root cause is determined to be a manufacturing deficiency.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmerbiomet will continue to monitor for trends.

Brand Name
GREATER TROCHANTER FEMORAL NAIL
Common Device Name
PROSTHESIS, TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9580500
Report Number0001822565-2020-00143
Device Sequence Number3244057
Product Code HSB
UDI-Device Identifier00889024096110
UDI-Public(01)00889024096110
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083497
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number47249236013
Device Lot Number63948458
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer04/20/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.